Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 20, 2001, 7:26 PM CDT for Nodaway County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 20, 2001, 7:26 PM CDT (00:26 UTC)
- Expired
- Apr 20, 2001, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 167 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:34 PM CDT | Hail 1.75 | Maryville, MO | |
| Apr 20, 7:45 PM CDT | Hail 2.75 | Parnell, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 210026 SVRMCI MOC147-210115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 726 PM CDT FRI APR 20 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NODAWAY COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF MARYVILLE * UNTIL 815 PM CDT * AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BARNARD...OR ABOUT 12 MILES SOUTH OF MARYVILLE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARYVILLE AT 735 PM CDT RAVENWOOD AT 740 PM CDT HOPKINS AT 750 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4016 9502 4014 9463 4056 9463 4055 9515 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:50 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 20, 2:50 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT FRI APR 20 2001 NOTHING EASY WITH THIS FCST PKG THRU MON. FNTL BNDRY FM NE IA THRU SW IA AND THEN ALG KS/NEB BDR WILL LIKELY BE ONE AREA TO FOCUS INITIAL CNVTN...AS WELL AS SFC TROF EXTDG THRU CNTRL KS AND ERN TX PNHDL. STG SHRTWV TRKG ACRS CO WILL AID RPD TSTM DVLPT LT THIS AFTN/EVE. FTHR S MESO-ETA PICKED UP ON H7 VORT LOBE MOVG THRU OK. ISOLD CNVTN SPROUTED UP OVR SE KS ON NOSE OF DEEPER MSTR AHD OF THIS FEATURE. HWVR...AS NOTED ON 18Z SPECIAL SOUNDING TAKEN BY TOP THE AMS IS CURRENTLY CAPPED...ALBIET MDTLY UNSTBL WITH VERY STEEP MID LVL LAPSE RATES. VORT LOBE PROGD TO TRK INTO CNTRL MO WHERE APRNT CNVTV FEEDBACK SHOWS UP SUGG CNVTN COULD INCR ACRS SRN CWA THIS EVE AS LOBE MOVS THRU. FTHR N THINK BEST CHC FOR CNVTN WILL BE LT THIS EVE AND WILL GO WITH HIEST POPS FAR NW WHERE INSTBY PROGD TO BE GTST. WILL ALSO KEEP MENTION OF SVR THIS AREA. MIN TEMPS ABT SAME AS THIS MRNG MOST AREAS. QUESTIONS FOR TMRW WILL BE WHERE WILL OUTFLOW BNDRY/WK FNT FM TNGTS STORMS END UP. ETA A BIT FTHR N THAN PREVIOUS RUNS AND MORE IN LN WITH AVN WHICH HAS CHGD LTL OVR PAST CPL OF RUNS. SO PLACING BNDRY NR A MCI S OF IRK LN SEEMS RSNBL. THIS BNDRY WILL THEN ACT TO FOCUS STG/PSBL SVR TSTM DVLPMT LT SAT AFTN/EVE. MODELS SHOW NO CAP SO ACTVTY COULD FIRE BY MID AFTN...SO WILL MAINTAIN CHC POPS FOR AFTN HRS MOST OF CWA. TEMPS COULD BE TRICKY DUE TO LOC OF BNDRY...RAIN COOLED AIR AND CLDS. FOR NOW WILL GO COOLER N OF BNDRY AND ABT THE SAME S OF BNDRY. SHUD BE ACTV NGT SAT AND HVY RAIN COULD BE A PROBLEM. MAIN UPR SHRTWV PROGD TO COME OUT LT SUN. WIL%L CONT CHC POPS ON SUN AND ONCE AGAIN GO LIKELY SUN NGT AS UPR SYS APCHS. PCPN SHUD CONT INTO MON AS UPR SYS SHEARS OUT N OF CWA AND KEEPS FNT FM BLOWING THRU TILL TUE. .EAX... KS....NONE. MO...NONE. JULY
In the hours before
Local storm report, Apr 20, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT FRI APR 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM 2 N BENDENA KS .75 INCH HAIL
04/20/01 DONIPHAN REPORTED BY EMERGENCY
MANAGEMENT.
0655 PM TROY KS .88 INCH HAIL
04/20/01 DONIPHAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0655 PM 3 NW CUMMINGS KS .75 INCH HAIL
04/20/01 ATCHISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| Apr 20, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 45 min |
| Apr 20, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 46 min |
| Apr 21, 12:12 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 48 min |
| Apr 21, 12:26 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 49 min |
| Apr 21, 1:14 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.